Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 7, 2018, 6:18 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 7, 2018, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:28 PM EDT | TSTM WND DMG | 6 Nnw Blairs, VA | ONE TREE LIMB BLOWN DOWN THAT ALSO TOOK DOWN A POWER LINE ALONG WHITE OAK CIRCLE |
| Aug 7, 6:30 PM EDT | TSTM WND DMG | 1 N Chatham, VA | TELEPHONE LINE BLOWN DOWN NEAR THE INTERSECTION OF MAIN STREET AND HURT STREET |
| Aug 7, 6:30 PM EDT | HAIL 0.25 | 1 N Chatham, VA | FACEBOOK REPORT OF PEA SIZED HAIL IN CHATHAM. TIME ESTIMATED. |
| Aug 7, 6:48 PM EDT | TSTM WND DMG | 2 Ese Turbeville, VA | TREE DOWN ON THE 1200 BLOCK OF JEFFRESS TRAIL ROAD SOUTHEAST OF TURBEVILLE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WUUS51 KRNK 072218
SVRRNK
VAC083-143-072315-
/O.NEW.KRNK.SV.W.0151.180807T2218Z-180807T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
618 PM EDT TUE AUG 7 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Central Pittsylvania County in south central Virginia...
Southwestern Halifax County in south central Virginia...
* Until 715 PM EDT
* At 617 PM EDT, a severe thunderstorm was located over Chatham,
moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel sized hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Halifax...
Chatham...
Blairs...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7900 3654 7908 3663 7937 3664 7937
3664 7940 3665 7942 3670 7960 3692 7950
3690 7889
TIME...MOT...LOC 2217Z 280DEG 20KT 3681 7944
HAIL...<.75IN
WIND...60MPH
$$
Loconto3 follow-up statements
552
WWUS51 KRNK 072236
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
636 PM EDT TUE AUG 7 2018
VAC083-143-072315-
/O.CON.KRNK.SV.W.0151.000000T0000Z-180807T2315Z/
Pittsylvania VA-Halifax VA-
636 PM EDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
CENTRAL PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES...
At 635 PM EDT, a severe thunderstorm was located near Chatham, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Halifax...
Chatham...
Blairs...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7900 3654 7908 3663 7937 3664 7937
3664 7940 3665 7942 3669 7956 3692 7944
3690 7889
TIME...MOT...LOC 2235Z 280DEG 20KT 3679 7931
HAIL...1.00IN
WIND...60MPH
$$
Loconto405
WWUS51 KRNK 072252
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
652 PM EDT TUE AUG 7 2018
VAC083-143-072315-
/O.CON.KRNK.SV.W.0151.000000T0000Z-180807T2315Z/
Pittsylvania VA-Halifax VA-
652 PM EDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES...
At 652 PM EDT, a severe thunderstorm was located near Java, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Halifax...
Chatham...
Blairs...
and Turbeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3656 7899 3658 7910 3663 7932 3665 7936
3665 7939 3666 7941 3675 7949 3692 7938
3690 7889
TIME...MOT...LOC 2252Z 280DEG 18KT 3677 7924
HAIL...1.00IN
WIND...60MPH
$$
Loconto872
WWUS51 KRNK 072314
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
714 PM EDT TUE AUG 7 2018
VAC083-143-072323-
/O.EXP.KRNK.SV.W.0151.000000T0000Z-180807T2315Z/
Pittsylvania VA-Halifax VA-
714 PM EDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES WILL
EXPIRE AT 715 PM EDT...
The initial storm which prompted the warning has weakened below
severe limits, and no longer poses an immediate threat to life or
property. Therefore, the warning will be allowed to expire.
However, a Severe Thunderstorm Warning remains in effect for
northeastern Pittsylvania and northwestern Halifax County, for a
severe thunderstorm located between Mt Airy and Leda, VA. This
warning is in effect until 745 PM.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3656 7899 3658 7910 3663 7932 3665 7936
3665 7939 3666 7941 3675 7949 3692 7938
3690 7889
TIME...MOT...LOC 2313Z 280DEG 20KT 3676 7914
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:10 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT Tue Aug 7 2018 .SYNOPSIS... High pressure was centered over the southeastern United States providing typical summer weather conditions with a daily threat for mainly afternoon and evening thunderstorms and near seasonal temperatures. A weak cold front is approaching from the northwest and will provide better coverage of showers, and greater threat for organized storms, to the region as it crosses the area Wednesday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 305 PM EDT Tuesday... For late this afternoon into early evening, instability have increased per diurnal heating cycle and with little or no cap, deep convection has formed over the mountains. Scattered showers and thunderstorms a good bet into this evening with greatest concentration along old outflow boundary that continues to sink southeast from southeastern West Virginia this morning into southwestern Virginia this afternoon. Aside for pulse storms associated with the general heating of the day, there is a chance for organization of storms to generate from this old outflow boundary. This boundary favors robust deep convection and yield strong to isolated severe storms WV/VA this afternoon and evening. With PWATs in excess of 1.50, main threats would be from torrential downpours and wet microbursts. Showers will survive through the evening, living off residual instabilities and outflow boundaries. Majority of the convection, if not all, should dissipate around midnight. Debris clouds from today's storms should limit dense fog from forming overnight. Overnight lows will ranging from the mid to upper 60s across the mountains to the low 70s east. A weak cold front will approach the area tomorrow, but may not enter the mountains until late in the day. If this is the case, scattered thunderstorms will fire during the afternoon across the mountains from heating and lingering outflow boundaries. These prefrontal mountain showers may help stabilize the environment before the front enters the area. Late in the day, convection will start east of the Blue Ridge and in the vicinity of a lee trough. Convection will likely become stronger across the piedmont as the front jumps to this surface trough. With the later arrival of the front tomorrow, more heating will help destablize the atmosphere, therefore increasing the chances for strong to severe storms across the area with the higher chance for organize storms occuring east of the Blue Ridge. SPC currently has the area in a marginal risk for storms producing damaging winds. High temperature across the mountains will warm into the 80s with low to mid 90s east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 150 PM EDT Tuesday... Enough upper support reaches southwest Virginia, northwest North Carolina, and southeast West Virginia that thunderstorms will be in full swing early Wednesday evening. Will be leaning toward the timing and placement shown by the GFS for the showers and thunderstorms on Thursday through Friday. The surface front stalls across Tennessee and North Carolina Thursday and Friday. This pushes the higher precipitable water values into the Carolinas and Tennessee Valley. However, not much change in temperatures behind the front. Confidence was average for all elements. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 155 PM EDT Tuesday... Models continued to advertise the same synoptic pattern over the weekend as the past few runs, with an upper low closing off over the Ohio Valley and Great Lakes. The Canadian showed little movement of the upper low but the ECMWF and GFS have the low lifting northeast and becoming an open wave by Tuesday. WPC favors this more progressive solution. This is a mild and wet pattern for the Mid Atlantic region with deep southwest winds keeping moisture over the area, especially Saturday and Sunday. A push of drier air works into the region behind a front that comes through late Monday. Will keep probability of precipitation behind the second front confined to the western upslope area in the mountains. Confidence was average for temperatures and below average for timing of precipitation. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 130 PM EDT Tuesday... Concerns this afternoon and evening are similar to yesterday with heating of the day deep convection likely with build-ups across the mountains leading to scattered showers and thunderstorms. A more organized area of showers/thunderstorms will be associated with the cold front in the Ohio Valley and along any outflow boundary which emanates ESE this afternoon and evening. There is some potential for organized line segments or clusters of storms to develop this afternoon across WV/VA resulting in gusty outflow winds and torrential downpours. Have include VCTS for all TAF sites today with tempo 4SM SHRA that may last 10-15 minutes. Winds today will have a westerly flavor with gradual freshening of the wind field today into Wednesday ahead of the approaching cold front, speeds averaging 8-12 kts with gusts 15-20 kts, with higher wind gusts associated with thunderstorm outflow. Extended... Best coverage of storms for the Virginias will occur mid-week (Wednesday) associated with an upper level trof and passage of the surface cold front. Focus will then shift south into the Carolinas Thursday into Friday as the front stalls across the southern Appalachians. There is a lot of uncertainty in the forecast for the weekend. Models are hinting at a cutoff low forming over the eastern CONUS which suggests a wet pattern for the Mid-Atlantic and greater potential for sub-VFR. Just not sure how much of an impact this will have attm to Cigs/Vsbys. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...PM/RCS
Hazardous weather outlook, Aug 7, 4:10 AM EDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 410 AM EDT Tue Aug 7 2018 VAZ007-010>014-016>020-022>024-032>035-043>047-058-059-WVZ042>044- 507-508-080900- Tazewell-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 410 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some storms Wednesday afternoon and evening may produce locally damaging wind, especially north of Route 460. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009-015-080900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Grayson- 410 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 5:05 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
505 PM EDT TUE AUG 7 2018
VAZ033-034-043>045-072145-
Henry-Franklin-Campbell-Bedford-Pittsylvania-
505 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN CAMPBELL...WESTERN PITTSYLVANIA...HENRY...SOUTHWESTERN
BEDFORD AND FRANKLIN COUNTIES AND THE CITY OF MARTINSVILLE...
Until 545 PM EDT.
At 505 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burnt Chimney to near Rocky Mount to
Philpott Dam. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Martinsville...
Rocky Mount...
Altavista...
Hurt...
and Chatham.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3674 8009 3676 8009 3678 8010 3679 8007
3679 8004 3682 8007 3683 8007 3699 7992
3722 7986 3722 7985 3717 7927 3687 7930
3656 7966
TIME...MOT...LOC 2105Z 283DEG 22KT 3714 7982 3698 7983 3680 8004
LocontoLocal storm report, Aug 7, 5:22 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 3 NNE SHAWSVILLE 37.21N 80.24W
08/07/2018 MONTGOMERY VA PUBLIC
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF ROANOKE ROAD
AND CROZIER ROAD
&&
PWSpecial weather statement, Aug 7, 5:25 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
525 PM EDT TUE AUG 7 2018
VAZ045-046-059-072215-
Campbell-Appomattox-Charlotte-
525 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN APPOMATTOX...NORTHWESTERN CHARLOTTE...AND NORTHEASTERN
CAMPBELL COUNTIES AND THE SOUTHEASTERN CITY OF LYNCHBURG...
Until 615 PM EDT.
At 524 PM EDT, a strong thunderstorm was located over Rustburg,
moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lynchburg...
Appomattox...
Phenix...
Red House...
and Concord.
This includes The following Location Liberty University.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3728 7866 3726 7868 3721 7869 3719 7868
3720 7867 3707 7867 3718 7923 3738 7917
3734 7866
TIME...MOT...LOC 2124Z 281DEG 16KT 3728 7910
LocontoSpecial weather statement, Aug 7, 5:32 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
532 PM EDT TUE AUG 7 2018
VAZ047-072230-
Buckingham-
532 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL BUCKINGHAM COUNTY...
Until 630 PM EDT.
At 532 PM EDT, a strong thunderstorm was located near Schuyler,
moving east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centenary.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3760 7843 3772 7865 3776 7861 3775 7858
3776 7855 3776 7850 3780 7849 3779 7848
3776 7847 3773 7840 3773 7836 3772 7836
TIME...MOT...LOC 2132Z 290DEG 6KT 3783 7864
LocontoLocal storm report, Aug 7, 5:33 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 E EAST BEND 36.21N 80.47W
08/07/2018 YADKIN NC 911 CALL CENTER
SEVERAL TREES BLOWN DOWN NEAR THE INTERSECTION OF ROUTE
67 AND BUTNER MILL ROAD
&&
PWSpecial weather statement, Aug 7, 5:57 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT TUE AUG 7 2018
NCZ005-006-VAZ033-043-044-058-072300-
Rockingham-Caswell-Henry-Franklin-Halifax-Pittsylvania-
557 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN ROCKINGHAM...NORTHWESTERN CASWELL...PITTSYLVANIA...WEST
CENTRAL HALIFAX...HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...THE CITY
OF DANVILLE AND THE CITY OF MARTINSVILLE...
Until 700 PM EDT.
At 557 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Penhook to Leatherwood to Spencer.
Movement was east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
and Wentworth.
This includes The following Locations The Martinsville Speedway,
Martinsville Airport, and Danville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3653 8003 3654 8003 3654 8005 3660 8005
3676 7985 3702 7962 3688 7907 3655 7922
3633 7960
TIME...MOT...LOC 2157Z 292DEG 18KT 3695 7964 3673 7977 3660 8000
LocontoThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:10 PM EDT | Special Weather Statement | RNK | Pulaski | 35 min |
| Aug 7, 12:59 PM EDT | Special Weather Statement | RNK | Bath | 46 min |
| Aug 7, 1:35 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 55 min |
| Aug 7, 3:15 PM EDT | Special Weather Statement | RNK | Pulaski | 45 min |
| Aug 7, 3:25 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 50 min |
| Aug 7, 3:30 PM EDT | Special Weather Statement | RNK | Montgomery | 45 min |
| Aug 7, 3:56 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, City of Radford | 49 min |
| Aug 7, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 63 min |
| Aug 7, 4:29 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 46 min |
| Aug 7, 4:47 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 72 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 49 min |
| Aug 7, 5:05 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania, City of Martinsville | 40 min |
| Aug 7, 5:25 PM EDT | Special Weather Statement | RNK | Campbell | 50 min |
| Aug 7, 5:32 PM EDT | Special Weather Statement | RNK | Buckingham | 58 min |
| Aug 7, 5:57 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 63 min |
| Aug 7, 6:44 PM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Aug 7, 6:51 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 34 min |
| Aug 7, 7:11 PM EDT | Special Weather Statement | RNK | Charlotte | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.